Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have diabetes, random swelling, hard knots usually at night. On glimepiride and amlodipine. Taking benydril. Suggest?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1968 Questions
Question
I am 63 and have had type II diabetes for 18 years. I am on 3-4 mg glimepiride and 2.5 amlodipine daily. My last A1C was 6.7. Two or three times lately, I have experienced the appearance of random swelling - 2 or 3 hard knots that will suddenly appear usually at night - I take benedryl and they are gone in the morning. They do not itch and are about the size ranging from a marble to a golf ball.
Posted Tue, 14 May 2013 in General Health
 
 
Answered by Dr. Hari Charan Perigela 27 minutes later
Hi
As per your query,you are getting swellings which are relieved with Benadryl.
As they are responding to Antihistamine Benadryl,the swellings are allergic in nature.
These swellings might be caused due to exposure to allergens like Pollen from plants,dust,mites in the bed,certain foods etc.
So,you might of exposed to any one of them which led to allergic swellings.
As you had these swellings 2-3 times,you recollect about any possible exposure to the above allergens.Then,avoid it.
As they are not persistent and responding ,nothing to worry.
Wish you good health
Regards

Above answer was peer-reviewed by
 
Follow-up: Have diabetes, random swelling, hard knots usually at night. On glimepiride and amlodipine. Taking benydril. Suggest? 9 minutes later
Could anxiety/nerves also cause the swelling or at least contribute? If so, what is the solution
 
 
Answered by Dr. Hari Charan Perigela 16 minutes later
Hi
Anxiety does not contribute or cause swelling.
Regards
Above answer was peer-reviewed by
 
Follow-up: Have diabetes, random swelling, hard knots usually at night. On glimepiride and amlodipine. Taking benydril. Suggest? 27 minutes later
Could this possibly be a reaction to the medication. I had to stop taking Losartan several years ago as I developed numerous hard nodules on my legs and two doctors told me it was a reaction to the Losartan - erythema nodosum
 
 
Answered by Dr. Hari Charan Perigela 1 hour later
Hi
Glimepiride can cause dermatological conditions like erythema,urticaria ,rash etc.
So,your lesions can be due to this drug.
But,though you are taking this drug daily,the lesions are seen rarely.This point is against drug reaction.
As they are not associated with serious complications,nothing to worry.
But,you can consult your doctor and ask for the change of Glimepiride.
Wish you good health
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor